I am 32 year old female. My past medical history includes rosacea (15 years), perioral dermatitis (7 years), melasma and hyperpigmentation in the upper cheeks for three years and ADHD. I am currently under Noritate, occasional Elidel during flare up and Adderall 2.5 mg daily. My hyperpigmentation on my upper cheeks has been progressively getting worse over the last several months. The pigmentation is well demarcated with areas of normal skin. I work indoors and the most sun I get on a daily basis is my short 15 minutes car ride from home to work. I cannot pinpoint the cause of the hyperpigmentation and melasma. I am not on any type of birth control and do not believe the source to be hormonal. I am hesitant to try lightening agents as I have had adverse effects in the past. I am going to trace back the pigmentation for you and maybe you can help me out.Before three years, I applied Noritate and Ziana to my face. My skin in general was fine. I had only one area of pigmentation on my face, right side of face 1 inch x 1 inch. As that was noticeable I asked a dermatologist if there was anything that I could do to lighten it. She gave me Tri-Luma. I decided to put the Tri-Luma on the affected area and also a few freckles on my upper cheeks. The next day I became extremely red and out of fear of triggering my rosacea I dropped Tri-Luma immediately. Then after a month, I stopped taking Ziana, because I moved back to a colder climate and my face was getting too dry.After some eight months, the area of pigmentation (right side of cheek) was started getting darker. So, I decided to give another try for Tri-Luma. I again applied it to the larger area of pigmentation and to the tiny freckles on my upper cheeks. The decision to apply it to the freckles was purely a cosmetic decision. The next day those freckles turned into full blown pigmentation. I immediately stopped the Tri-Luma and the pigmentation in those areas has basically been there up to present day. At that time, a local dermatologist had suggested me to apply some cortisone cream to the areas to lighten them up. The pigmentation subsided very minimally. I did not apply the cortisone cream thereafter. The pigmentation from this point waxed and waned in intensity up until two months back. Then, it has remained prominent.
There were a few times during this two year span where my perioral dermatitis flared up and I was told to restart Ziana, which also made the pigmentation worse. I was unsure whether the Ziana was bringing the pigmentation to the surface or whether it was in fact making it worse. I went to two dermatologists who had differing views of stop Ziana and keep using Ziana. I decided to stop as it appeared to be getting noticeably worse. Again, I do not know if this was a whole process of bringing the pigmentation to the surface or not. Please share your thoughts.
Welcome to icliniq.com.
Well, here I discuss everything one by one.
For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist
Was this answer helpful?|
Hi doctor, I got a swelling in the left lower eyelid as can be seen in the picture before four days. It is painful and the eye turned red. Since yesterday, I have been using Ciprofloxacin eye drops, but there is no relief. I got similar problem in my... Read fullHow can I remove dark patches due to jock itch?
Hi doctor, I got a swelling in the left lower eyelid as can be seen in the picture before four days. It is painful and the eye turned red. Since yesterday, I have been using Ciprofloxacin eye drops, but there is no relief. I got similar problem in my... Read fullWhy is my facial skin darker than the rest of the body?
Hi doctor, I got a swelling in the left lower eyelid as can be seen in the picture before four days. It is painful and the eye turned red. Since yesterday, I have been using Ciprofloxacin eye drops, but there is no relief. I got similar problem in my... Read full
Ask your health query to a doctor online?Ask a Dermatologist Now